Alert archive / Oregon / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 4, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at Jul 8, 2012, 3:55 PM PDT for Wheeler County, Oregon. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2012, 3:55 PM PDT (22:55 UTC)
- Expired
- Jul 8, 2012, 5:00 PM PDT
- In force
- 65 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
County Wheeler County, OR
The radar
The Pendleton radar (KPDT), 146 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 4:00 PM PDT | TSTM WND DMG | 10 Nnw Service Creek, OR | STRONG WINDS HEAVY RAIN LIGHTNING AND THUNDER REPORTED. POWER POLE 8 TO 10 INCHES IN DIAMETER KNOCKED DOWN. |
| Jul 8, 4:05 PM PDT | HAIL 0.75 | 6 Ne Mitchell, OR | HEAVY RAIN, THREE QUARTER INCH HAIL. GUSTY WINDS BROUGHT DOWN SOME TREE LIMBS. EL 3500 FT. WH-3. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
850
WUUS56 KPDT 082255
SVRPDT
ORC069-090000-
/O.NEW.KPDT.SV.W.0004.120708T2255Z-120709T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
355 PM PDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WHEELER COUNTY IN CENTRAL OREGON...
* UNTIL 500 PM PDT
* AT 348 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES SOUTH OF SERVICE CREEK...OR 42 MILES NORTHEAST OF
PRINEVILLE...AND MOVING NORTH AT 25 MPH. HEAVY RAIN IS ALSO
POSSIBLE FROM THIS STORM.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FOSSIL.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.
LAT...LON 4481 12039 4482 12038 4483 12040 4506 12047
4506 11979 4455 11982 4454 12030
TIME...MOT...LOC 2253Z 168DEG 21KT 4463 12011
$$
GKH2 follow-up statements
009
WWUS56 KPDT 082336
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
436 PM PDT SUN JUL 8 2012
ORC069-090000-
/O.CON.KPDT.SV.W.0004.000000T0000Z-120709T0000Z/
WHEELER OR-
436 PM PDT SUN JUL 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM PDT
FOR WHEELER COUNTY...
AT 430 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES WEST
OF SERVICE CREEK MOVING NORTH AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOSSIL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE EXPECTED.
ALSO HEAVY RAIN IS POSSIBLE. FOR YOUR PROTECTION MOVE TO A STURDY
SHELTER UNTIL THE STORM PASSES.
&&
LAT...LON 4481 12039 4482 12038 4483 12040 4506 12047
4506 11979 4455 11982 4454 12030
TIME...MOT...LOC 2334Z 168DEG 21KT 4486 12018
$$
GKH564
WWUS56 KPDT 082354
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
454 PM PDT SUN JUL 8 2012
ORC069-090005-
/O.EXP.KPDT.SV.W.0004.000000T0000Z-120709T0000Z/
WHEELER OR-
454 PM PDT SUN JUL 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR WHEELER COUNTY WILL EXPIRE AT
500 PM PDT...
THE SEVERE THUNDERSTORM OVER WHEELER COUNTY HAS WEAKENED
SIGNIFICANTLY AS OF 450 PM. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4481 12039 4482 12038 4483 12040 4506 12047
4506 11979 4455 11982 4454 12030
TIME...MOT...LOC 2352Z 168DEG 21KT 4496 12021
$$
GKHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:41 PM PDT, 14 minutes earlier.
Area forecast discussion, Jul 8, 3:41 PM PDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
341 PM PDT SUN JUL 8 2012
UPDATED AVIATION DISCUSSION
.SHORT TERM...TONIGHT THROUGH WEDNESDAY AFTERNOON...SATELLITE AND
RADAR IMAGERY INDICATE CONVECTION STARTING UP IN SOUTHEAST OREGON.
EXPECT TODAY THROUGH TOMORROW TO BE AN ACTIVE THUNDERSTORM PERIOD.
WATER VAPOR IMAGERY INDICATES A WAVE MOVING NORTH ABOUT 25KTS ACROSS
THE CENTRAL OREGON AREA. A LINE OF THUNDERSTORMS MAY DEVELOP ALONG
THIS BOUNDARY...AFFECTING ALL AREAS NORTH OF A JOHN DAY REDMOND
LINE. AREAS DIRECTLY UNDER THE THUNDERSTORMS CAN EXPECT GUSTY
WINDS...HAIL...AND MODERATE TO HEAVY RAIN AT TIMES. SOME
THUNDERSTORMS MAY BE STRONG OR EVEN SEVERE WITH WINDS BEING THE MAIN
THREAT. BY LATE EVENING INTO THE OVERNIGHT HOURS...THUNDERSTORMS
SHOULD PROGRESS NORTH TO THE WASHINGTON AREAS. NOCTURNAL
THUNDERSTORMS ARE ALSO POSSIBLE SINCE THE OVERNIGHT LOWS WILL BE
FAIRLY WARM...AND OUTFLOW COLD FRONTS FROM EXISTING STORMS MAY AID
IN THE LIFT OF LOW LEVEL STABILIZED AIR. ADDITIONALLY...ELEVATED
THUNDERSTORMS CAN OCCUR OVERNIGHT AS FORCING ASSOCIATED WITH THE
WAVE AFFECTS THE AREA.
ANOTHER WARM DAY WITH HIGH DEWPOINTS CAN BE EXPECTED TOMORROW WITH
1000-2000J/KG OF ML CAPE ALLOWING FOR STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS TO DEVELOP. THE BEST AREA OF INSTABILITY LOOKS TO BE
ALONG NORTHEAST OREGON AND THE WALLOWA COUNTY AREA...BUT ALL AREAS
WILL HAVE A CHANCE OF THUNDERSTORMS. MODELS DO HINT AT A WEAK
MARINE PUSH ACROSS THE COLUMBIA RIVER GORGE AND SURROUNDING AREAS
TOMORROW AFTERNOON. THIS WILL LIKELY INHIBIT ANY SURFACE BASED
CONVECTION AROUND THE COLUMBIA RIVER GORGE. HAVE STILL LEFT A
SLIGHT CHANCE OF SHOWERS AS MODELS DO STILL INDICATE ELEVATED
INSTABILITY OVER THE AREA.
BY TUESDAY DRY AIR WILL BEGIN TO INTRUDE THE AREA AND SHOULD
STABILIZE THE FOOTHILLS WESTWARD BY MID AFTERNOON. MOST OF THE
UNSTABLE AIR WILL BE EAST OF THE FORECAST AREA...WITH SOME MARGINAL
INSTABILITY LEFT OVER IN THE WALLOWA COUNTY AREA. BY WEDNESDAY
THERE WILL BE A LITTLE BIT OF MID LEVEL MOISTURE OVER THE WALLOWA
COUNTY AREA THAT COULD LEAD TO A SLIGHT CHANCE THUNDERSTORM...BUT
OTHERWISE MOSTLY DRY AND VERY WARM.
AS FAR AS TEMPERATURES GO...TODAY LOOKS TO BE THE HOTTEST DAY YEAR
TO DATE. WITH 100 PLUS DEGREES RECORDED YESTERDAY OVER MOST OF THE
LOWER ELEVATIONS...AND IS FORECAST TO CONTINUE TODAY AND
TOMORROW...THE HEAT ADVISORY WILL CONTINUE THROUGH TOMORROW EVENING.
PLEASE REFER TO PRODUCT PDXNPWPDT FOR FURTHER DETAILS. WEBER
.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...THERE IS LESS
CONFIDENCE THAN USUAL IN THE MODEL SOLUTIONS FOR THE EXTENDED PERIOD
SINCE THERE ARE BIG DIFFERENCES IN TERMS OF EITHER STRAIGHT WESTERLY
FLOW ALOFT ACROSS THE REGION (ECMWF 12Z RUN) COMPARED TO A STRONG
CLOSED MID/UPPER LEVEL LOW PRESSURE SYSTEM MOVING SLOWLY THROUGH THE
FORECAST AREA (12Z GFS RUN). THE RELATIVE MEASURE OF PREDICTABILITY
(RMOP) INDEX FOR THE 12Z GFS ENSEMBLE MEAN FORECAST OF 500MB HEIGHTS
INDICATES ONLY 10-15 CHANCE OF A MID/UPPER LEVEL SHORT WAVE OR
CLOSED MID/UPPER LEVEL LOW PRESSURE SYSTEM ACTUALLY MOVING INTO THE
PACIFIC NORTHWEST ON THURSDAY THROUGH SUNDAY. AS SUCH I DECIDED TO
FAVOR THE ECMWF SOLUTION, WHICH WOULD PRODUCE WESTERLY DOWNSLOPE
WINDS EAST OF THE CASCADES AND THUS SUBSIDENCE ACROSS THE FORECAST
AREA. I THEREFORE LEANED TOWARD CLIMATOLOGY, WHICH MEANS BASICALLY
DRY AND STABLE CONDITIONS FOR THIS PERIOD FOR THE INTERIOR PACIFIC
NORTHWEST. POLAN
&&
.AVIATION...00Z TAFS...VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES
THROUGH MONDAY AFTERNOON. VISIBLE SATELLITE IMAGERY LOOP SHOWS
INCREASING AREAL COVERAGE OF TOWERING CUMULUS AND CUMULONIMBUS
CLOUDS IN CENTRAL AND NORTHEAST OREGON. THUNDERSTORM DEVELOPMENT IS
BEING AIDED BY INCREASING ELEVATED MOISTURE, ABUNDANT INSTABILITY,
AND OROGRAPHIC LIFT OVER MOUNTAINS. SOME OF THE CUMULONIMBUS CELLS
ARE PRODUCING ISOLATED CLOUD-TO-GROUND LIGHTNING. SCATTERED
THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT WITH STORM MOTION TOWARD
THE NORTH TO NORTHEAST AT 20-25 KNOTS. THUNDERSTORMS SHOULD EXIT THE
LOWER COLUMBIA BASIN INTO NORTHEAST WASHINGTON BY AROUND 15Z ON
MONDAY MORNING. THE THUNDERSTORMS MAY POSSIBLY IMPACT ALL TAF SITES
AND PRODUCE BRIEF PERIODS OF MVFR CONDITIONS DUE TO LOCALIZED BRIEF
HEAVY RAIN REDUCING VISIBILITY INTO THIS EVENING WITH THE STRONGER
STORMS. ON MONDAY AFTERNOON, SCATTERED THUNDERSTORMS ARE EXPECTED
TO DEVELOP AGAIN OVER THE HIGHER TERRAIN IN CENTRAL AND NORTHEAST
OREGON AND MOVE NORTHWARD. SUSTAINED WINDS WILL GENERALLY BE UNDER
15 KTS FOR THE NEXT 24 HOURS. BRIEF HEAVY RAIN, SMALL HAIL, AND
BRIEF PERIODS OF GUSTY AND ERRATIC WINDS ALONG GUST FRONTS PRODUCED
BY THUNDERSTORM DOWNDRAFTS WILL BE POSSIBLE AT ALL TAF SITES AS
WELL. THERE IS ALSO A SLIGHT CHANCE OF A STRONG DOWNDRAFT PRODUCING
AN OUTRUSH OF DAMAGING WIND IN THE BOUNDARY LAYER RESULTING IN
ABRUPT LOW LEVEL WIND SHEAR OCCURRING IN THE VICINITY OF TAF SITES
DUE TO A MICROBURST ASSOCIATED WITH A FEW STRONGER THUNDERSTORMS. IN
ADDITION, AN ISOLATED LARGE HAIL THREAT MAY DEVELOP THIS AFTERNOON
AND EVENING IN CENTRAL AND EAST CENTRAL OREGON NORTHWARD INTO SOUTH
CENTRAL AND SOUTHEAST WASHINGTON. SOME TAFS MAY NEED TO BE AMENDED
FOR LARGE HAIL IN THE EVENT OF LARGE HAIL BEING REPORTED BY SKYWARN
STORM SPOTTERS. POLAN
&&
.FIRE WEATHER...SEVERAL FIRE WEATHER CONCERNS ARE ANTICIPATED THIS
WEEK. FIRST...SCATTERED THUNDERSTORMS WITH FREQUENT CLOUD-TO-GROUND
LIGHTNING IN SOME AREAS ARE EXPECTED THROUGH MONDAY EVENING.
DESPITE THE GOOD PROBABILITY OF HEAVY RAIN WITH SOME STORMS...THE
LIGHTNING AND DRY FUELS MAY RESULT IN NEW FIRE STARTS. CENTRAL AND
NE OREGON AND EXTREME SE WASHINGTON WILL HAVE THE BEST POTENTIAL FOR
WETTING RAIN WHILE THE REMAINDER OF THE AREA MAY START OFF WITH
LITTLE MOISTURE BUT GRADUALLY INCREASE OVER THE NEXT 24-36 HOURS.
ANOTHER FIRE CONCERN WILL BE THE WINDS IN THE COLUMBIA BASIN AND
SURROUNDING VALLEYS ON MONDAY AFTERNOON AND EVENING...PARTICULARLY
IN THE EASTERN COLUMBIA RIVER GORGE. WINDS IN THESE AREAS WILL BE
AROUND 10-20 MPH...AND 15-25 MPH IN THE EASTERN COLUMBIA RIVER
GORGE. WINDS MAY NOT BE SIGNIFICANT BUT STRONG ENOUGH TO CARRY A
FIRE. THE LAST CONCERN WILL BE HAINES WHICH IS IN A MODERATE
CATEGORY OF 5 FOR MOST OF THE AREA. THERE WILL BE SLIGHT IMPROVEMENT
OF HAINES ON TUESDAY DUE TO INCREASING MID LEVEL MOISTURE...BUT THE
DRY AIR ALOFT AND MARGINAL INSTABILITY ON WEDNESDAY WILL BRING THE
HAINES BACK TO A 5...ESPECIALLY OVER EASTERN WASHINGTON. WISTER
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 69 98 64 93 / 40 30 30 10
ALW 70 100 67 95 / 40 30 40 10
PSC 70 101 67 98 / 40 30 20 10
YKM 67 100 62 95 / 40 30 20 10
HRI 70 100 67 96 / 40 30 20 10
ELN 68 97 61 93 / 40 30 20 10
RDM 60 93 55 91 / 50 30 20 10
LGD 61 93 60 89 / 40 40 50 20
GCD 61 95 59 91 / 60 30 30 10
DLS 70 92 60 91 / 50 20 20 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 9 PM PDT TUESDAY ORZ049-050-502-507.
RED FLAG WARNING UNTIL 10 AM PDT TUESDAY ORZ042-505-506-509.
RED FLAG WARNING UNTIL 10 AM PDT TUESDAY ORZ044-508.
HEAT ADVISORY UNTIL 8 PM PDT MONDAY ORZ044-505-507.
RED FLAG WARNING UNTIL 10 AM PDT TUESDAY ORZ041.
RED FLAG WARNING UNTIL 9 PM PDT TUESDAY ORZ503.
WA...RED FLAG WARNING UNTIL 9 PM PDT TUESDAY WAZ030.
RED FLAG WARNING UNTIL 10 AM PDT TUESDAY WAZ026>029.
HEAT ADVISORY UNTIL 8 PM PDT MONDAY WAZ026>029.
RED FLAG WARNING UNTIL 6 AM PDT TUESDAY WAZ520.
RED FLAG WARNING UNTIL 10 AM PDT TUESDAY WAZ024-521.
&&
THREAT INDEX
MONDAY : RED
TUESDAY : YELLOW
WEDNESDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
89/99/99Hazardous weather outlook, Jul 8, 9:20 AM PDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 920 AM PDT SUN JUL 8 2012 UPDATED TO ADD MENTION OF THE HEAT ADVISORY ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 091115- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 920 AM PDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT RED FLAG WARNING AND THUNDERSTORMS AREAWIDE HOT AND DRY CONDITIONS AT THE SURFACE WITH UNSTABLE AIR AND SOME MOISTURE IN THE MID LEVELS WILL LEAD TO ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS IN ALL OF THE FORECAST AREA TODAY AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE BUT MOST STORMS WILL NOT BE SEVERE. THE MAIN THREAT OF THUNDERSTORMS WILL BE ABUNDANT LIGHTNING WITH POSSIBLY LITTLE RAINFALL...ESPECIALLY ON THE EDGES OF THE THUNDERSTORM CELLS. THIS WILL CREATE A DANGEROUS FIRE THREAT DUE TO THE HOT AND DRY SURFACE CONDITIONS WITH DRY VEGETATION. AS A RESULT A RED FLAG WARNING WILL BECOME IN EFFECT THIS AFTERNOON FOR ALL AREAS OF THE FIRE WEATHER DISTRICT. PLEASE REFER TO NWS HAZARD PRODUCT ID PDXRFWPDT FOR MORE DETAILS. UPDATE...HOT TEMPERATURES CONTINUE TODAY...WITH DAYTIME HIGHS EXPECTED TO EXCEED 100 DEGREES IN SEVERAL AREAS. WITH HOT DAYTIME TEMPERATURES AND WARM NIGHT TIME TEMPERATURES THERE WILL BE LITTLE TO NO RELIEF FROM THE HEAT. THEREFORE A HEAT ADVISORY IS IN EFFECT FOR THE LOWER ELEVATIONS...WITH EXCEPTION OF THE COLUMBIA RIVER GORGE AND THE SOUTHERN OREGON FOOTHILLS. PLEASE REFER TO PRODUCT PDXNPWPDT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RED FLAG WARNING AND THUNDERSTORMS AREAWIDE MONDAY AND TUESDAY THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY AND TUESDAY MAINLY DURING THE AFTERNOONS AND EVENINGS. THUNDERSTORMS MAY CONTAIN ABUNDANT LIGHTNING WHICH MAY CAUSE ADDITIONAL FIRE STARTS DUE TO HOT AND DRY CONDITIONS WITH DRY VEGETATION AT THE SURFACE. A RED FLAG WARNING WILL REMAIN IN EFFECT THROUGH TUESDAY EVENING. PLEASE REFER TO NWS HAZARD PRODUCT ID PDXRFWPDT FOR MORE DETAILS. ALSO, SOME THUNDERSTORMS MAY BECOME SEVERE BUT MOST STORMS WILL NOT BE SEVERE. THERE WILL BE SOME IMPROVEMENT BEGINNING LATE TUESDAY OR TUESDAY NIGHT WITH SLIGHTLY COOLER CONDITIONS AND A MORE STABLE ATMOSPHERE. HOWEVER ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL STILL BE POSSIBLE EACH DAY OVER MAINLY THE EASTERN AND SOUTHERN HIGHER ELEVATIONS THROUGH THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
In the hours before
Special weather statement, Jul 8, 3:39 PM PDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 339 PM PDT SUN JUL 8 2012 ORZ506-509-082345- EAST SLOPES OF THE OREGON CASCADES OR-OCHOCO-JOHN DAY HIGHLANDS OR- 339 PM PDT SUN JUL 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DESCHUTES COUNTY UNTIL 445 PM PDT... AT 336 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF LA PINE...OR 31 MILES SOUTH OF BEND...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4411 12176 4411 12103 4362 12115 4362 12162 TIME...MOT...LOC 2239Z 180DEG 16KT 4364 12143
Local storm report, Jul 8, 3:54 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
354 PM PDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 3 NNE LA PINE 43.72N 121.48W
07/08/2012 M0.88 INCH DESCHUTES OR TRAINED SPOTTER
HEAVY RAIN AND NICKEL SIZED HAIL FOR PAST 10 MINUTES.
&&
AAThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:12 PM PDT | Special Weather Statement | PDT | Wallowa | 63 min |
| Jul 8, 3:39 PM PDT | Special Weather Statement | PDT | Deschutes | 66 min |
| Jul 8, 4:46 PM PDT | Special Weather Statement | PDT | Crook | 59 min |
| Jul 8, 4:51 PM PDT | Special Weather Statement | PDT | Deschutes | 54 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.